Alert archive / California / Winter Storm Warnings in 2021
Winter Storm Warning 6, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Apr 23, 2021, 9:38 AM PDT. It took effect at Apr 24, 2021, 11:00 PM PDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 9:38 AM PDT (16:38 UTC)
- In effect from
- Apr 24, 2021, 11:00 PM PDT
- Expired
- Apr 26, 2021, 2:45 AM PDT
- In force
- 28 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
685 WWUS46 KSTO 231638 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 938 AM PDT Fri Apr 23 2021 ...Mountain Snow and Travel Impacts Saturday Night into Monday Morning... .A late season storm will bring periods of heavy snow to the southern Cascades and northern Sierra starting Saturday night and continuing into early Monday. The heaviest snow is expected on Sunday with the majority of accumulation for elevations above 4500 to 5500 feet. Lighter accumulations are possible down to 4000 feet Sunday, lowering down to 3500 feet by Monday morning. Mountain travel is not recommended during the warning period. If you must travel, be prepared for winter driving conditions, significant travel delays, and chain controls. CAZ068-069-241600- /O.UPG.KSTO.WS.A.0006.210425T0600Z-210426T1800Z/ /O.NEW.KSTO.WS.W.0006.210425T0600Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 938 AM PDT Fri Apr 23 2021 ...WINTER STORM WARNING IN EFFECT FROM 11 PM SATURDAY TO 11 AM PDT MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected. Travel will be very difficult. Total snow accumulations of 8 to 15 inches, with localized amounts up to 24 inches, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Saturday evening through Monday morning. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to breezy winds along with chain controls and significant travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
5 follow-up statements
185 WWUS46 KSTO 240938 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 238 AM PDT Sat Apr 24 2021 ...Mountain Snow and Travel Impacts Late Tonight into Monday Morning... .A late season storm will bring periods of heavy snow to the southern Cascades and northern Sierra beginning tonight and continuing into early Monday. The heaviest snow is expected on Sunday with the majority of accumulation for elevations above 4500 to 5500 feet. Lighter accumulations are possible down to 3500 feet Sunday and Monday mornings. Mountain travel is not recommended during the warning period. If you must travel, be prepared for winter driving conditions, significant travel delays, and chain controls. CAZ068-069-242300- /O.CON.KSTO.WS.W.0006.210425T0600Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 238 AM PDT Sat Apr 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected. Travel will be very difficult. Total snow accumulations of 9 to 13 inches, with localized amounts up to 22 inches, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...11 PM today to 11 AM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to breezy winds along with chain controls and significant travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
072 WWUS46 KSTO 242136 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 236 PM PDT Sat Apr 24 2021 ...Mountain Snow and Travel Impacts Late Tonight into Monday Morning... .A late season storm will bring periods of heavy snow to the southern Cascades and northern Sierra beginning tonight and continuing into early Monday. The heaviest snow is expected on Sunday with the majority of accumulation for elevations above 4500 to 5500 feet. Lighter accumulations are possible down to 3500 feet Sunday and Monday mornings. Mountain travel is not recommended during the warning period. If you must travel, be prepared for winter driving conditions, significant travel delays, and chain controls. CAZ068-069-251600- /O.CON.KSTO.WS.W.0006.210425T0600Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 236 PM PDT Sat Apr 24 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Total snow accumulations of 8 to 14 inches, with localized amounts up to 2 feet, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...11 PM today to 11 AM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to breezy winds along with chain controls and significant travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
421 WWUS46 KSTO 250918 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 218 AM PDT Sun Apr 25 2021 ...Mountain Snow and Travel Impacts Today into Monday Morning... .A late season storm will bring periods of heavy snow to the southern Cascades and northern Sierra today continuing into early Monday. The heaviest snow is expected late this morning into the evening with the majority of accumulation for elevations above 4500 to 5500 feet. Lighter accumulations are possible down to 3500 feet Monday morning. Mountain travel is not recommended during the warning period. If you must travel, be prepared for winter driving conditions, travel delays, and chain controls. CAZ068-069-260000- /O.CON.KSTO.WS.W.0006.000000T0000Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 218 AM PDT Sun Apr 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Additional snow accumulations of 7 to 10 inches, with localized amounts up to 16 inches, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 11 AM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to breezy winds along with chain controls and travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
483 WWUS46 KSTO 252056 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 156 PM PDT Sun Apr 25 2021 ...Mountain Snow and Travel Impacts Today into Monday Morning... .A late season storm will bring periods of heavy snow to the southern Cascades and northern Sierra this afternoon continuing into early Monday. The heaviest snow is expected this afternoon into the evening with the majority of accumulation for elevations above 4500 to 5500 feet. Lighter accumulations are possible down to 3500 feet Monday morning. Mountain travel is not recommended during the warning period. If you must travel, be prepared for winter driving conditions, travel delays, and chain controls. CAZ068-069-261600- /O.CON.KSTO.WS.W.0006.000000T0000Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 156 PM PDT Sun Apr 25 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY ABOVE 4500 FEET... * WHAT...Heavy snow occurring. Plan on difficult travel conditions. Additional snow accumulations of 5 to 10 inches, with localized amounts up to 16 inches, are expected. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...Until 11 AM Monday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times due to breezy winds along with chain controls and travel delays. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
773 WWUS46 KSTO 260945 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 245 AM PDT Mon Apr 26 2021 CAZ068-069-261045- /O.CAN.KSTO.WS.W.0006.000000T0000Z-210426T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- 245 AM PDT Mon Apr 26 2021 ...WINTER STORM WARNING IS CANCELLED... A few snow showers linger across the higher elevations early this morning, but widespread additional snow accumulation is not expected. Check ahead with Caltrans for the latest road conditions at quickmap.dot.ca.gov $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Apr 23, 1:57 AM PDT, 7 hours 41 minutes earlier.
Area forecast discussion, Apr 23, 1:57 AM PDT, 7 hours 41 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 157 AM PDT Fri Apr 23 2021 .SYNOPSIS... Dry weather will change over to widespread rain and significant mountain snow by Sunday persisting into Monday with mountain travel impacts possible. && .DISCUSSION... High pressure will continue over the area today with moderate flow through the Delta and upvalley flow. Some low clouds already starting to form in the valley will become more significant by morning. Slight cooling most areas with temperatures around Sacramento similar to yesterdays highs. High clouds will be moving over the region during the day to help continue the cooling trend for most areas. A weak wave will move through the region tonight which may bring some mainly light showers over the northern areas from around Plumas County northward. Continued overrunning of some light precipitation may occur on Saturday and Saturday night with increased shower chances expanding southward throughout the night. There are some hints that some showers may pop up a far south as Sacramento early on Saturday as the first wave moves through. The main part of the system is currently looking like it will arrive early Sunday morning with some steady valley rain looking probable during the morning and into the afternoon before changing over to showers. The western slopes should see steady rain and snow throughout most of the day and evening before changing over the showers from north to south Sunday night. Conditions look to be breezy over the weekend with the strongest gusts Sunday morning for the valley with gusts to 35 mph possible over the north and around 25 mph in the south. Winds over the crest will become windy starting late tonight and persist into Sunday morning that should top 50 mph at times. Post frontal in the valley Sunday afternoon there is starting to look like there may be enough instability for some thunderstorms to form over the Sacramento valley. Strong vertical shear also exist so some funnel clouds may be possible as well. Any thunderstorms that do form should be capable of producing heavy rainfall. This is a decent late season storm for this time of the year and valley rain currently looks to range between a 0.15 in the San Joaquin valley to close to an inch of rain for the eastside of the valley around Butte county. Foothill and mountain liquid equivalent totals look to range between 0.75 and 2.5 inches. Snow levels during the day on Sunday will generally range between 4500 and 5500 feet but lower 4000 feet Sunday night. Locally some snow may fall around 3500 feet. This will allow for some significant snowfall totals to occur above 5000 feet generally between 1 to 2 feet. Significant cooldown is also anticipated over the weekend with temperatures becoming the coldest on Sunday. Temperatures Sunday are expected to be 15 to 20 degrees colder than seasonal normals in the valley and 20 to 25 degrees colder for the foothills and mountains. Showers are expected to linger on Monday. Temperatures will warm over Sundays highs but still remain seasonably cold 10 to 15 degrees below seasonal normals for the valley and 15 to 20 degrees for the foothills and mountains. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... By Tuesday a ridge will be building over the region and temperatures will be returning to normal along with dry weather. The ridge will continue to build Wednesday and Thursday with temperatures warming to near 80 degrees in the valley Wednesday and mid 80s for Thursday. && .AVIATION... Mainly VFR conditions for the next 24 hours with the exception of some MVFR stratus possible thru 17Z this morning in the Delta and Sacramento area terminals. Locally breezy westerly winds with gusts up to around 25 kt will impact the Delta region; elsewhere, winds will generally remain at/below 15 kt through tonight. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Saturday evening through Monday morning for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Winter Storm Warnings in California, 2021Every winter storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.